| Model Number |
CTB14 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/05/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
Event or Problem Description
Procedure performed: laparoscopic hernia repair.Event description: i was in attendance at the time of the following event.Applied medical are currently evaluating trocars in this hospital as part of aneurin bevan trust.The primary port was placed, by the surgeon mr [name].Using internal vision controlled by mr [name], his registrar ms [name] attempted to place a secondary 5 mm port (ctb14).The initial 'click' was audible on entry which suggested the blade was engaged,.She proceeded to cut through abdominal tissue and the port came in to view.The blade was clearly visable.Ms [name] suggested she had heard the secondary 'click' but the blade had not retracted as it should have done.It was obvious that though not cutting any tissue was still exposed.Ms [name] removed the bladed obturator from the cannula and continued with the procedure.No injury to the patient was caused as a result of the exposed blade.The bladed obturator was collected following the procedure, and is being kept at the theatre managers office awaiting collection.Type of intervention: surgeon removed the bladed obturator from the cannula and continued with the procedure.Patient status: did a patient injury or illness occur associated with the complaint event? no.Patient recovering normally.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant's experience could not be replicated or confirmed.The event unit met current specifications and there were no visible non-conformances.Although the exact root cause of the reported event could not be determined, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.